Alert archive / Indiana / Heavy Snow Warnings in 2005
Heavy Snow Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this heavy snow warning at Dec 15, 2005, 10:11 AM EST for Randolph County, Indiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 15, 2005, 10:11 AM EST (15:11 UTC)
- Expired
- Dec 15, 2005, 4:34 PM EST
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 119 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 15, 2:40 PM EST | SNOW 6 | Winchester, IN | REPORTS OF AROUND 6 INCHES IN THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 151511 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1011 AM EST THU DEC 15 2005 ...HEAVY SNOW WARNING HAS BEEN ISSUED FOR RANDOLPH COUNTY FOR TODAY... ...WINTER WEATHER ADVISORY CONTINUES ELSEWHERE IN EASTERN INDIANA ALONG AND EAST OF A LINE FROM ANDERSON TO SHELBYVILLE.. .SNOW WAS INCREASING OVER EAST CENTRAL INDIANA. SNOW AMOUNTS OF 6 INCHES ARE POSSIBLE IN RANDOLPH COUNTY...WHILE 3 TO 4 INCHES ARE EXPECTED IN THE MUNCIE AND NEW CASTLE AREAS... INZ042-152300- /O.UPG.KIND.WW.Y.0003.000000T0000Z-051215T2300Z/ /O.NEW.KIND.HS.W.0002.051215T1511Z-051215T2300Z/ RANDOLPH- 1011 AM EST THU DEC 15 2005 ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SNOW HEAVY AT TIMES WILL CONTINUE IN RANDOLPH COUNTY THROUGH MUCH OF THE AFTERNOON. TOTAL SNOW AMOUNTS WILL BE AROUND 6 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ040-041-048-049-056-057-065-152300- /O.CON.KIND.WW.Y.0003.000000T0000Z-051215T2300Z/ MADISON-DELAWARE-HANCOCK-HENRY-SHELBY-RUSH-DECATUR- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...SHELBYVILLE 1011 AM EST THU DEC 15 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SNOW WILL FALL ACROSS PORTIONS OF EAST CENTRAL INDIANA...MODERATE AT TIMES. SNOW IS EXPECTED TO CONTINUE THROUGH FOR MOST OF THE AFTERNOON. SNOW AMOUNTS OF UP TO 4 INCHES ARE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JEH
2 follow-up statements
000 WWUS43 KIND 152035 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EST THU DEC 15 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT FOR RANDOLPH COUNTY UNTIL 600 PM EST... ...THE WINTER WEATHER ADVISORY FOR THE REST OF EAST CENTRAL INDIANA HAS BEEN CANCELED AS SNOW WAS ENDING IN THIS AREA... INZ040-041-048-049-056-057-065-152145- /O.CAN.KIND.WW.Y.0003.000000T0000Z-051215T2300Z/ MADISON-DELAWARE-HANCOCK-HENRY-SHELBY-RUSH-DECATUR- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...SHELBYVILLE 335 PM EST THU DEC 15 2005 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELED THE WINTER WEATHER ADVISORY. AROUND 4 INCHES OF SNOW WAS REPORTED NEAR NEW CASTLE. HOWEVER THE SNOW WAS ENDING ACROSS MUNCIE AND NEW CASTLE AREAS. $$ INZ042-152300- /O.CON.KIND.HS.W.0002.000000T0000Z-051215T2300Z/ RANDOLPH- 335 PM EST THU DEC 15 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SNOW HEAVY AT TIMES WILL CONTINUE IN RANDOLPH COUNTY UNTIL 500 PM EST. TOTAL SNOW ACCUMULATIONS WILL BE AROUND 6 INCHES AND A FEW AREAS MAY SEE A LITTLE MORE. LOOK FOR THE SNOW TO END OVER RANDOLPH COUNTY BETWEEN 500 PM EST AND 600 PM EST. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWUS43 KIND 152134 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 434 PM EST THU DEC 15 2005 INZ042-152245- /O.CAN.KIND.HS.W.0002.000000T0000Z-051215T2300Z/ RANDOLPH- 434 PM EST THU DEC 15 2005 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELED THE HEAVY SNOW WARNING. SNOW HAS ENDED OVER RANDOLPH COUNTY. AS OF 240 PM MULTIPLE REPORTS OF 6 INCHES OF NEW SNOW HAD BEEN RECEIVED. $$ SALLY
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this heavy snow warning went out at Dec 15, 4:03 AM EST, 6 hours 8 minutes earlier.
Area forecast discussion, Dec 15, 4:03 AM EST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 403 AM EST THU DEC 15 2005 .DISCUSSION...FORECAST FOCUS ON TODAYS SYSTEM. TWO MAIN CONCERNS WITH THIS SYSTEM ARE THE WESTWARD EXTENT OF THE PRECIPITATION SHIELD AND THE PHASE OF PRECIP. THIS WILL MAKE A VERY DELICATE SNOWFALL FORECAST. SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP IN SOUTHEAST KENTUCKY THIS MORNING AS A SHORTWAVE TROUGH ROTATES INTO THE MIDWEST AROUND A CUT OFF H5 LOW OVER SOUTHEAST MINNESOTA. CURRENT PRECIP SHIELD MATCHES UP WELL WITH THE 00Z GFS FORECAST AND THE 06Z RUC. TRENDS IN THE RADAR INDICATE A WESTWARD DRIFT OF THE SHIELD WITH SOME APPARENT BANDING NOTED IN FAR SOUTHEASTERN FORECAST AREA CURRENTLY. THIS WOULD HOPEFULLY BODE WELL FOR THE GFS QPF FIELDS WHICH WERE EXTENSIVELY USED IN THE FORECAST. NAM LOOKS TOO DRY AT ANY RATE. TEMPERATURES WILL BE ANOTHER POTENTIAL BUSTER ON THIS PACKAGE. CURRENTLY THE ENTIRE AREA IS WELL ABOVE FREEZING...TEMPERATURES AND DEWPOINTS. THIS HAS RESULTED IN DENSE FOG...WHICH IS GRADUALLY BREAKING UP BUT SHOULD STILL BE POSSIBLE UNTIL MID MORNING. BUFKIT SOUNDINGS SHOW ME THAT PRECIP MAY BEGIN AS RAIN BUT LIKELY CHANGE OVER TO SNOW. FORECAST SOUNDINGS SHOW THAT AT 09Z THE WARM LAYER ONLY EXTENDS UP TO 900 MB AND ACARS SOUNDINGS SUPPORT IT. BY 12Z...THE PROFILE IS RIDING RIGHT UP ALONG THE 0C ISOTHERM AND SO SHOULD CHANGE TO SNOW. WILL CONTINUE THE ADVISORY IN THE EAST. A 10:1 RATIO ON GFS QPF WILL MEET THE 3-5 INCH CRITERIA THERE. EVENT SHOULD WIND DOWN BY EVENING AND SNOW SHOWERS POSSIBLE TONIGHT AND AGAIN TOMORROW. NOT REALLY MANY CHANGES MADE PAST THE FIRST 24 HOURS. && .IND WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR INZ040- INZ041-INZ042-INZ048-INZ049-INZ056-INZ057-INZ065. DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR INZ021- INZ028-INZ029-INZ030-INZ031-INZ035-INZ036-INZ037-INZ038-INZ039- INZ040-INZ041-INZ042-INZ043-INZ044-INZ045-INZ046-INZ047-INZ048- INZ049-INZ051-INZ052-INZ053-INZ054-INZ055-INZ056-INZ057-INZ060- INZ061-INZ062-INZ063-INZ064-INZ065-INZ067-INZ068-INZ069-INZ070- INZ071-INZ072. && JOHNSON
Hazardous weather outlook, Dec 15, 5:50 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 550 AM EST THU DEC 15 2005 INZ040>042-048-049-056-057-161100- MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH- 550 AM EST THU DEC 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FROM 6AM THROUGH 6PM TODAY. PRECIPITATION WILL FALL IN THE EARLY MORNING HOURS IN THE FORM OF RAIN. IT WILL BEGIN TO CHANGE OVER TO SNOW AROUND DAYBREAK. SNOW WILL CONTINUE THROUGH THE AFTERNOON. ACCUMULATING SNOW OF BETWEEN 2 AND 4 INCHES IS EXPECTED IN AREAS ALONG AND EAST OF A LINE FROM ANDERSON TO GREENFIELD TO RUSHVILLE. WIDESPREAD FOG WILL ALSO REMAIN ACROSS THE AREA THROUGH AROUND 10AM THIS MORNING. THIS FOG WILL BE DENSE IN SPOTS...AND REDUCE VISIBILITY TO LESS THAN A QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF FLURRIES OR SNOW SHOWERS TO CENTRAL INDIANA ON FRIDAY. NO ADDITIONAL ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND SNOWFALL RATES AS WELL AS CHANGE OVER IN PRECIPITATION TYPE TO THE NATIONAL WEATHER SERVICE OFFICE IN INDIANAPOLIS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>039-043>047-051>055-060>065-067>072-161100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 550 AM EST THU DEC 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. RAIN WILL OVER SPREAD THE AREA FROM EAST TO WEST THIS MORNING. RAIN SHOULD BEGIN TO MIX WITH AND CHANGE TO SNOW DURING THE MID MORNING HOURS. ACCUMULATIONS WILL BE AROUND AN INCH IN THE INDIANAPOLIS AND KOKOMO AREAS...AND LESS THAN AN INCH IN AREAS TO THE WEST. SNOW SHOULD TAPER OFF THIS AFTERNOON. FOG WILL CONTINUE ACROSS THE REGION THIS MORNING...DENSE IN SPOTS. IT WILL GRADUALLY BREAK UP TOWARDS MID MORNING. AREAS OF VISIBILITY BELOW A QUARTER MILE WILL BE PRESENT THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF FLURRIES OR SNOW SHOWERS TO CENTRAL INDIANA ON FRIDAY. NO ADDITIONAL ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOWFALL ACCUMULATIONS AND RATES...AS WELL AS CHANGEOVER IN PRECIPITATION TYPES TO THE NATIONAL WEATHER SERVICE OFFICE IN INDIANAPOLIS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
In the hours before
Local storm report, Dec 15, 9:56 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
956 AM EST THU DEC 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM SNOW WINCHESTER 40.17N 84.98W
12/15/2005 2.5 INCH RANDOLPH IN TRAINED SPOTTER
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 1:32 AM EST | Dense Fog Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 8 hr |
Nearby
Heavy Snow Warnings in Indiana, 2005Every heavy snow warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.